MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TORFLEX TRANSSEPTAL GUIDING SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION / INTRODUCER

BOSTON SCIENTIFIC CORPORATION TORFLEX TRANSSEPTAL GUIDING SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION / INTRODUCER
Model Number TF85-32-63-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during the watchman procedure to treat atrial fibrillation torflex transseptal guiding sheath was selected for use.Upon the device prepping the stopcock broke.The procedure was completed successfully by using a different device (same model, boston scientific product).No patient complications have been reported.The product is expected to be returned.
 
Additional Manufacturer Narrative
Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of broken stopcock.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis boston scientific has made three attempts to retrieve the device however no response was received; the device is not expected to be returned; therefore, a technical analysis of the complaint device could not be completed.Based on the information provided, the damage type is the likely the result of insufficient packaging design as the root cause and storage conditions as a contributing factor.Investigation conclusion the cause traced to device design cause code was selected specifically for the design of the primary packaging (die-cut card), based on the information provided within the event description and the media attached.Additionally, previous product record reviews for complaints with this failure mode show no signs of systemic manufacturing issues that would have caused the complaint, further supporting this root cause.
 
Event or Problem Description

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION / INTRODUCER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24454982
Report Number2124215-2026-10665
Device Sequence Number13298928
Product Code DQY
UDI-Device Identifier00685447005391
UDI-Public(01)00685447005391(17)280401(10)37516161
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF85-32-63-45
Device Catalogue NumberTF85-32-63-45
Device Lot Number0037516161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/06/2026
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown